Addiction Survivors

Notices

Reply
Unread 11-28-2011, 10:01 AM   #1
timordog
Member
 
Posts: 36
Default Hand swelling and tingling arms?

Any one else have hand swelling? Also, upon waking arm and hand numbness/weakness/ and tingling? I could be sleeping wierd, but it correlates perfectly with taking/beg. the suboxone......
timordog is offline   Reply With Quote
Unread 02-03-2012, 09:47 AM   #2
timordog
Member
 
Posts: 36
Default

UPDATE
I now know what is going on, I have carpal tunnel really bad in both arms.......so it is not suboxone.....it is just me.
timordog is offline   Reply With Quote
Unread 02-03-2012, 02:09 PM   #3
NancyB
Administrator
 
Posts: 25,466
Default

Hi timordog, I'm so sorry to hear about the carpal tunnel. Is there anything you can do for it?

Feel better.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 05-08-2012, 01:16 AM   #4
JJ11907
Member
 
Posts: 46
Default

I have the same issues and I do think it's from all the drugs. I'm 32, only abused for 2 years and was fine until about 5 months before I started the subs. I'm now almost completely tapered and it's getting a little better but wonder if it'll go away over time not being on anything.
JJ11907 is offline   Reply With Quote
Unread 05-29-2012, 09:21 PM   #5
erikanh80
Senior Member
 
Posts: 367
Default

I experienced this quite often when I first started Suboxone.....but it did happen a lot less frequently after a while. I believe that it was more-so that the Sub helped me sleep so well that I didn't realize I was putting so much weight on my arm or shoulders, causing them to lose blood supply, hence the numbness, tingling, and "dead limb" feeling upon waking up. Thats just my thoughts and experience...I don't think its an actual effect of the medication, but who knows!
erikanh80 is offline   Reply With Quote
Unread 06-01-2012, 12:19 PM   #6
jonella
Junior Member
 
Posts: 18
Default

Quote:
Originally Posted by timordog View Post
UPDATE
I now know what is going on, I have carpal tunnel really bad in both arms.......so it is not suboxone.....it is just me.

No it's just not you. Since I started Sub a month ago my hands are swollen so are my ankles. My ankles not really bad, but my hands swell so that my normally loose rings are so tight they leave indention's in my fingers I can barely get them off especially in the morning.
jonella is offline   Reply With Quote
Unread 06-26-2012, 08:42 PM   #7
jerseygirl
Junior Member
 
Posts: 3
Default

Yes, i absolutely have the tingling arms, swollen hands, swollen fingers, swollen face, and horrible shoulder/elbow joint pain. It started three days after I started Suboxone. My doctor says its not from that but I've been reading all of your comments and I believe it is. When they started me on 8 mgs I couldn't even lift a half gallon of milk but I am down to 1Mg , still the pain but its a little better. There is something to this as I am in a lot of pain. I am going off and will repost when/if I feel better. Then we will know for sure.
jerseygirl is offline   Reply With Quote
Unread 07-27-2012, 08:39 PM   #8
Snoflake
Junior Member
 
Posts: 6
Default

I was using for 6 years so I'm sure all the pills helped to mask the pain that was already there. Since I've been on Suboxone (a lil over 1 mnth) I have had the worst pain in my hands and wrists! It's constant and goes from a very bad aching to almost a burning sensation. My fingers are always swollen in the morning when i wake up!~ The pain is constant but the swelling usually goes down by mid afternoon. (thank Goodness )
Snoflake is offline   Reply With Quote
Unread 09-21-2012, 10:35 AM   #9
JJ11907
Member
 
Posts: 46
Default

I'm now on day 7 with no sub. I do find that thd restless arms comes and goes sometimes but it's getting better. I def think its the drugs and poor circulation. I think it will get better and better as time goes on with a drug free life.
JJ11907 is offline   Reply With Quote
Unread 10-18-2013, 11:08 AM   #10
Healing
Junior Member
 
Posts: 1
Default Tingling burning fingers and hands

I too had the tingling, burning fingers and hands. It was especially bad in the morning, when I first woke up. (Also, I thought my carpal tunnel was acting up) I searched the net and found many, many people on suboxone who complained of this side effect. I asked about it at my group meeting, and one very smart lady there said, "Unlike narcotics, once you've been on the subs for a while, you need to DECREASE your dose." Well, I reduced my dose by 10% for a week. By day two, the burning was much better, and by day three, it was gone, as was the carpal tunnel pain. Thinking that could just be a coincidence, I went back to my full dose. On day two, I was burning and tingling. On day three, the pain was unbearable. So, I cut back by 10% again and I've stayed there. I haven't had any problems cutting my dose (I'm on 8 mg Suboxone) and I feel much better. This smart lady in my group said that as soon as you start to notice side effects, whether they be headaches or cramps or burning sensations or joint pain or whatever, cut your dose. It truly has been a life saver for me. I hope it will help some others too.
Healing is offline   Reply With Quote
2 Users Say Thank You to Healing For This Useful Post:
Thank You (10-24-2013), Thank You (10-18-2013)
Unread 10-24-2013, 03:04 PM   #11
redzazz52
Junior Member
 
Posts: 16
Default

^^ that is because of the buprenorphine "kicking itself off" the receptors.
when you take bupe, some of it metabolizes into nor-bupe which is more like a full agonist.

the lower the dose of suboxone/subutex/bupe the more Nor-Bupe can attach itself.

the higher the dose of bupe, less of the Nor-Bupe will attach or stay attached.

meaning that at a certain point, less is more with bupe/subs.

the nor-bupe has more analgesia and is more like a "normal opiate"

typically nor-bupe is more noticeable at sublingual doses at or under 4mg. some say 2mg or under.

thats why there can be a "need" to lower the dose to achieve certain effects.
redzazz52 is offline   Reply With Quote
Unread 10-24-2013, 03:08 PM   #12
redzazz52
Junior Member
 
Posts: 16
Default

also pertaining to the OP... ive had the same issues, except i also had them on other opiates, not just subs.

im not suprised it was a pre-existing condition.

however im not convinced that subs dont cause this. sometimes the veins in my hands will get real big and feel like they hurt when my hand swells. its usually only at night or when i first wake up too.

that could be blood pressure related honestly tho.

many of us have blood pressure issues now, even if we never did before the opiates.
redzazz52 is offline   Reply With Quote
Unread 11-12-2013, 03:53 AM   #13
MattC42286
Senior Member
 
Posts: 140
Default

Hi timordog i too had the same experience. Dnt jnow if its coincidence r wut but mine was very mild. I also had mild acid reflux. Hope this helps you.
MattC42286 is offline   Reply With Quote
Unread 02-20-2014, 07:45 PM   #14
alita56
Junior Member
 
Posts: 13
Default

Moved to new thread:
http://www.addictionsurvivors.org/vb...ad.php?t=29278
alita56 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 09:53 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors